Avatar universal
jerry
how do you get over the mental symtoms of with drawel fro oxycodone?
Cancel
5 Answers
Page 1 of 1
Avatar universal
Thats kinda easy bro. STAY BUSY! No matter what you have to do, find something and keep yourself busy constantly! The sickness is the hard part. But if you can stay busy the mental part will go away fairly fast. Good luck and stay strong!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Jay gave some good advice. How long has it been since you quit? That mental stuff also has to do with the fact that your brain has to get used to being without the pills. Getting involved in some form of aftercare and/or counseling will help too because you can learn techniques on how to deal with it and real people you can call or text or hang out with who have the same goal as you, which is to be clean.

Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Minn is right. But if you decide to get couneling, make sure you get it from people that have been through the same thing you have. People with a college education in addiction are NO HELP compared to the people like us that have actually been thru it.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
By being patient and allowing time to pass your mind will heal itself...
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
1801781 tn?1461633069
Hope this helps it helped me when someone posted to me when I shared the same worry!  It gets better, I promise.  Your poor brain is trying to reset itself and it is a process.

You have to remember how opiates work, and why you feel depressed etc. when you quit taking them and after you are over the withdrawals and often why we keep craving long after the physical withdrawals are over.

Opiates bound to the opioid receptors in your brain and body. They release their artificial endorphins to them, and block the bodies natural endorphins. After a while the neurons that produce the body's natural endorphins disappear. There is no need for them so they just don't rejuvenate like they would normally.

When you stop taking the opiates,  they leave your opioid receptors bare, and they are calling out for your body's natural endorphins, but there isn't any there at first. You body has to repopulate the neurons that make them, and this takes time.

Endorphins like dopamine  control your moods, anxiety, sadness, anger, happiness, pain etc.

You will slowly get your "old self" back as these neurons repopulate and begin increasing their endorphins production. After being off the opiates for a month, they should be about 45-50% of normal, and be back to normal within a year.
So hang in there, you will feel better and better as the months roll by.

Try keep busy and keep your mind focused on positive things instead of dwelling on the depression, anxiety, etc. that are only temporary and will disappear as your endorphins return to normal.



Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
Top Addiction Answerers
4522800 tn?1470329434
Blank
VICourageous
ID
Avatar m tn
Blank
gnarly_1
phoenix, AZ
406584 tn?1399591666
Blank
10356
495284 tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
3197167 tn?1348972206
Blank
clean_in_ks
KS
Avatar f tn
Blank
jifmoc
los angeles, CA